Hail, Sequoyah
- When
- May 7, 3:57 PM CST
- Where
- Sequoyah County, 2 mi N of Vian
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.529, -94.970
Strong to severe thunderstorms developed across eastern Oklahoma during the afternoon of the 7th. The strongest storms produced hail up to penny size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across eastern Oklahoma during the afternoon of the 7th. The strongest storms produced hail up to penny size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 7, 3:13 PM CST, 44 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 413 PM CDT Fri May 7 2021 .DISCUSSION... This afternoon a wave was positioned over the Great Lakes region while a ridge was beginning to flatten as it moved into the Plains. Between these two features...mid/upper level northwesterly flow continued across far Eastern Oklahoma and Northwest Arkansas. Mid level warm advection within this flow was allowing for scattered showers along with a few isolated thunderstorms to continue to develop and push southeast over far Northeast Oklahoma and Northwest Arkansas. At the surface...southeasterly winds were common over the CWA with a warm front/low level moisture lifting northeast toward the region. Through tonight...the mid/upper level northwesterly flow should move eastward as another wave drops southeast into the Rocky Mountain region and pushes the flattening ridge over the region. With this eastward movement...warm advection should continue to spread west to east over the region along with an increasing low level jet. This should allow for at least a slight chance of showers to remain possible over parts of far Northeast Oklahoma and Northwest Arkansas overnight tonight/early Saturday morning. There is also a potential that ongoing convection in the Oklahoma/Texas Panhandle may try to hand on long enough to reach Eastern Oklahoma late this evening/tonight. Latest indications continue to show this activity weakening as it moves out of the greater moisture...though this will need to be monitored closely. During the day Saturday...the warm front is progged to set up to the north across Kansas with a surface low developing Lee of the Rockies into Western Kansas and the Oklahoma/Texas Panhandles. A dryline is expected to extend southwestward into Western Texas from the surface low. With the CWA south and east of these features...gusty southerly winds of 25 to near 40 mph transporting 60 deg dewpoints back into the CWA will aid in afternoon temps climbing into the upper 70s and lower 80s. This airmass is expected to remain capped through the afternoon hours with afternoon convection progged near the warm front and dryline. Thunderstorm chances begin to increase over the CWA overnight Saturday night as the surface low moves eastward across Kansas underneath a 50-60KT low level jet and a cold front moves southeast toward the CWA. The greater storm potential will be across Northeast Oklahoma into early Sunday morning as the cold front moves into the CWA. Storm chances then spread east and south over the CWA with the movement of the front during the day. There continues to be a potential for severe weather late Saturday night closer to the surface low near the Kansas border and then also convection developing along the front as it moves southeast through the CWA Sunday. Large hail and damaging winds will be the main threats with this activity. Behind the front...cooler conditions and gusty northwesterly winds are expected to spread over the CWA into Sunday night. Part of the front is forecast to stall near the Red River Sunday night into Monday before another wave is forecast to push across the Plains Tuesday/Wednesday. In response...shower and thunderstorm chances will continue Sunday night mainly south of Interstate 40 and then spread back over the CWA for the first half of the week with the second wave. Cooler conditions should also continue for the first half of next week with highs in the upper 50s to upper 60s over the CWA Monday through Wednesday. These conditions along with dewpoints in the 40s to low 50s north to south should limit severe potentials for first half of next week. Behind the mid next week wave...southerly winds and warming temps look to be possible by the end of next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 83 63 70 / 10 10 40 20 FSM 57 83 68 76 / 10 10 20 60 MLC 62 82 68 74 / 0 10 20 40 BVO 58 83 59 66 / 10 10 50 10 FYV 54 79 63 71 / 20 20 40 60 BYV 54 78 65 67 / 30 30 30 60 MKO 59 81 65 71 / 10 10 30 30 MIO 55 81 61 65 / 30 10 60 30 F10 62 82 65 72 / 10 10 30 30 HHW 59 83 68 78 / 0 10 10 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....20
Hazardous Weather Outlook National Weather Service Tulsa OK 1250 PM CDT Fri May 7 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1250 PM CDT Fri May 7 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Isolated thunderstorms will be possible through the afternoon, mainly along and east of a Bartlesville to Tahlequah to Fort Smith line. A few of the stronger storms may produce small hail but severe weather is not expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...Severe Thunderstorm Potential...High Wind Potential. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... There is a chance of strong to severe storms Saturday night into Sunday morning, with the best chances near the Kansas and Missouri borders. Damaging winds would be the main threat with any storm complex moving east near the border region. As a cold front sweeps south across the region during the day Sunday, there is potential for strong to severe storm development mainly from northwest Arkansas down into southeast Oklahoma. Large hail and damaging winds would be main threats. Unsettled weather pattern continues Monday and Tuesday. Rain and storms could drop locally heavy rainfall and cause flooding across the south, if multiple rounds can track over the same areas. Severe weather potential will be limited by elevated nature of storms on the cool side of a stalled front. weather.gov/tulsa contains additional information. Lacy
Special Weather Statement
National Weather Service Tulsa OK
1241 PM CDT Fri May 7 2021
OKZ055-056-061-071830-
Rogers OK-Nowata OK-Washington OK-
1241 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...CENTRAL
WASHINGTON AND SOUTHERN NOWATA COUNTIES UNTIL 130 PM CDT...
At 1240 PM CDT, a strong thunderstorm was located near Dewey, moving
southeast at 40 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Bartlesville... Nowata...
Dewey... Copan...
Delaware... Talala...
Watova...
LAT...LON 3672 9548 3648 9576 3672 9600 3689 9600
3693 9597
TIME...MOT...LOC 1740Z 303DEG 35KT 3682 9597Special Weather Statement
National Weather Service Tulsa OK
423 PM CDT Fri May 7 2021
OKZ067-068-070-072145-
Muskogee OK-Cherokee OK-Wagoner OK-
423 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAGONER...
SOUTHWESTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 445 PM
CDT...
At 422 PM CDT, a strong thunderstorm was located over Okay, moving
southeast at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Muskogee... Wagoner...
Fort Gibson... Okay...
Braggs... Tullahassee...
Sequoyah State Park... Pumpkin Center...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3582 9491 3564 9502 3564 9512 3562 9513
3579 9546 3595 9537
TIME...MOT...LOC 2122Z 295DEG 39KT 3584 9533Special Weather Statement National Weather Service Tulsa OK 442 PM CDT Fri May 7 2021 OKZ068>070-072-072200- Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK- 442 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SEQUOYAH... SOUTHWESTERN ADAIR...SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 500 PM CDT... At 439 PM CDT, a strong thunderstorm was located 3 miles north of Pumpkin Center, moving southeast at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Move indoors if you hear thunder, you are close enough to the storm to be struck by lightning. Locations in or near the path include... Marble City... Cookson... Brushy Lake State Park... Cherokee Landing State Park... Bunch... Pumpkin Center... Lake Tenkiller State Park... Box... LAT...LON 3572 9525 3588 9516 3575 9469 3550 9483 TIME...MOT...LOC 2139Z 295DEG 41KT 3577 9512
The Western Arkansas radar (KSRX), 61 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 957319.